Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 95, NWS Birmingham, AL

April 19, 20204 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2020, 6:24 AM CDT for 4 counties in Alabama. It was in force for 36 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 6:24 AM CDT (11:24 UTC)
Expired
Apr 19, 2020, 7:00 AM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 28 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:25 AM CDTTSTM WND DMG3 Ne Thorsby, ALPORTIONS OF THE ROOF WERE BLOWN OFF OF COLLINS CHAPEL FIRE STATION.
Apr 19, 6:27 AM CDTTSTM WND DMGGap Of The Mountain, ALNUMEROUS TREES DOWN, MANY ON HOMES.
Apr 19, 6:30 AM CDTTSTM WND DMG2 Sse Waxahatchee At La, ALNUMEROUS TREES DOWN BLOCKING CR47 AND DUCK COVE ROAD IN FAR SOUTHEAST SHELBY COUNTY.
Apr 19, 6:45 AM CDTTSTM WND DMG1 N Weogufka, ALMULTIPLE TREES DOWN ACROSS PORTIONS OF COOSA COUNTY. REPORTS OF ENTRAPMENTS IN SOME STRUCTURES. MULTIPLE ROADS BLOCKED BY FALLEN TREES. TIME AND LOCATION APPROXIMATE.
Apr 19, 6:49 AM CDTTSTM WND DMGHanover, ALANDREWS CHAPEL IN THE HANOVER COMMUNITY HAD SIDING RIPPED OFF AND WINDOWS BLOWN OUT BY WIND-DRIVEN HAIL. NUMEROUS TREES DOWN IN THE AREA.
Apr 19, 6:49 AM CDTTSTM WND DMGRockford, ALWIDEPREAD WIND DAMAGE ACROSS COOSA COUNTY. NUMEROUS TREES DOWN TO THE TALLAPOOSA COUNTY LINE. TIME AND LOCATION APPROXIMATE.
Apr 19, 6:52 AM CDTTSTM WND DMGHanover, ALWINDOWS BLOWN OUT OF A MANUFACTURED HOME. SEA CAMPER SITTING ON GROUND MOVED SIDEWAYS. A PIECE OF FARM EQUIPMENT OVERTURNED. HAIL AT LEAST DIME SIZED REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS54 KBMX 191124
SVRBMX
ALC021-037-117-121-191200-
/O.NEW.KBMX.SV.W.0095.200419T1124Z-200419T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
624 AM CDT Sun Apr 19 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  South central Talladega County in east central Alabama...
  Northeastern Chilton County in central Alabama...
  Southeastern Shelby County in central Alabama...
  Northwestern Coosa County in east central Alabama...

* Until 700 AM CDT.

* At 623 AM CDT, a severe thunderstorm was located near Gap Of The
  Mountain, or 7 miles east of Jemison, moving east at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sylacauga, Calera, Jemison, Rockford, Talladega Springs, Weogufka,
  Stewartville, Thorsby, Hanover, Lyle, Gap Of The Mountain,
  Strickland Crossroads, Bentleyville, Marble Valley, Moriah, Lay
  Lake Dam, Unity, Lay Lake, Mitchell Lake and Minooka Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3291 8681 3307 8681 3317 8621 3288 8619
TIME...MOT...LOC 1123Z 268DEG 47KT 3300 8663 

HAIL...1.00IN
WIND...60MPH
 
$$

40/Sizemore
2 follow-up statements
308 
WWUS54 KBMX 191135
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
635 AM CDT Sun Apr 19 2020

ALC021-037-117-121-191200-
/O.CON.KBMX.SV.W.0095.000000T0000Z-200419T1200Z/
Talladega AL-Chilton AL-Shelby AL-Coosa AL-
635 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR SOUTH CENTRAL TALLADEGA...NORTHEASTERN CHILTON...SOUTHEASTERN
SHELBY AND NORTHWESTERN COOSA COUNTIES...

At 635 AM CDT, a severe thunderstorm was located near Lay Lake Dam,
or 8 miles south of Talladega Springs, moving east at 55 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Sylacauga, Rockford, Talladega Springs, Weogufka, Stewartville,
Hanover, Lyle, Gap Of The Mountain, Strickland Crossroads,
Bentleyville, Lay Lake Dam, Unity, Marble Valley, Moriah, Lay Lake,
Mitchell Lake, Shelby, Shelby Shores, Waxahatchee Creek and Gantts
Quarry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3290 8665 3310 8665 3317 8621 3288 8619
TIME...MOT...LOC 1135Z 269DEG 47KT 3300 8648 

HAIL...1.50IN
WIND...60MPH
 
$$

40/Sizemore
429 
WWUS54 KBMX 191141
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
641 AM CDT Sun Apr 19 2020

ALC021-117-121-191151-
/O.CAN.KBMX.SV.W.0095.000000T0000Z-200419T1200Z/
Talladega AL-Chilton AL-Shelby AL-
641 AM CDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TALLADEGA...
NORTHEASTERN CHILTON AND SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3289 8649 3291 8649 3291 8650 3293 8651
      3297 8652 3299 8651 3300 8652 3306 8652
      3307 8651 3309 8651 3310 8649 3310 8621
      3288 8619
TIME...MOT...LOC 1141Z 271DEG 54KT 3299 8635 

$$

ALC037-191200-
/O.CON.KBMX.SV.W.0095.000000T0000Z-200419T1200Z/
Coosa AL-
641 AM CDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHWESTERN COOSA COUNTY...

At 641 AM CDT, a severe thunderstorm was located over Unity, or near
Weogufka, moving east at 65 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Rockford, Weogufka, Stewartville, Hanover, Lyle, Strickland
Crossroads, Bentleyville, Unity, Marble Valley, Moriah, Lay Lake Dam,
Mitchell Lake, Lay Lake and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3289 8649 3291 8649 3291 8650 3293 8651
      3297 8652 3299 8651 3300 8652 3306 8652
      3307 8651 3309 8651 3310 8649 3310 8621
      3288 8619
TIME...MOT...LOC 1141Z 271DEG 54KT 3299 8635 

HAIL...1.50IN
WIND...60MPH
 
$$

40/Sizemore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:14 AM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 19, 5:14 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
514 AM CDT Sun Apr 19 2020

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...
/Updated at 0451 AM CDT Sun Apr 19 2020/

Multichannel water vapor imagery along with global model H500
fields agree in a well-defined trough over far Eastern New Mexico
while a shortwave trough was moving into the area from
Mississippi.

Hand surface analysis valid 09Z/4 am reveals the warm front
extending from south of Meridian, MS east to near Evergreen to
across the Wiregrass region of Southeast Alabama. Higher pressure
was present over the Carolinas while lower pressure was analyzed
to our west across the Mid South and Southern Mississippi River
Valley regions.

National surface analysis at 06z analyzed a surface low near the
Western Oklahoma Panhandle while surface high pressure was
centered over southeast Virginia.

Expect the surface warm front to continue advancing north over
the next few hours, likely to encompass much of our southwest
forecast area by mid morning.

Convection moving into our area from the west is elevated with
abundant lightning and a risk for large hail. Heavy rainfall will
also be a concern with satellite-derived precipitable water
values around 1.4 inches in eastern Mississippi though sampling
data is sparce and may be questionable in quality.

As the warm front moves northward, expect temperatures and dew
points to increase as temperature were in the upper 60s with dew
points in the mid 60s closer to the Gulf of Mexico. We will
provide further updates as the morning progresses and as we
acquire additional information.

05

Previous short-term discussion:
/Updated at 0222 AM CDT Sun Apr 19 2020/

Today and tonight.

A low-amplitude shortwave will move toward the Lower Mississippi
Valley today with severe weather expected in two waves. The first
wave will begin early this morning and continue through the late
morning as elevated thunderstorms develop north of a warm front.
These storms could produce damaging winds and hail up to golf ball
size or possibly larger.

A thermal gradient or effective front will develop as a result of
the morning convection and will be critical in determining the
northward extent of the afternoon and evening severe weather threat.
There is relatively good agreement on the placement of this
boundary which should be located near Montgomery around noon in a
WNW/ESE orientation. A late morning to early afternoon convective
minimum will give the atmosphere a chance to become quite
unstable south of the front. The most plausible scenario is for a
cluster of thunderstorms to form by early afternoon in eastern MS
and move eastward with the warm front beginning to slowly advance
to the northeast. The cluster of storms is likely to grow upscale
across our southwestern counties. Dewpoints around 70 F in the
warm sector and relatively cold temperatures aloft should yield in
SBCAPE of 2000-3500 J/kg. 60-65 kt 500 mb flow and an increasing
low-level jet will be supportive of supercells along the warm
front, bowing segments, and mesovortices mainly across the
southern half of our area. Large hail, damaging winds, and
tornadoes appear possible. There could also be a few elevated
severe storms north of the warm front containing damaging winds
and large hail.

While much attention has been given to the tornado threat across
our southern counties, the low-level wind field is not particularly
impressive. A tendency for veering surface winds could temper the
tornado threat with any pre-QLCS supercells. However, moderate to
strong instability and localized backing could help offset this.
A relatively greater wind damage and embedded tornado threat may
evolve within the QLCS with mid-level flow nearly perpendicular
to spots within the convective line. Damaging wind gusts up to 80
mph seem plausible. If inflow is sufficient, this situation would
also support the chance of strong, EF-2 to EF-3 tornadoes within
mesovortices. Once the QLCS gains momentum, it should quickly move
across out southeastern counties and may be out of our forecast
area by 10 PM.

Flash flooding is also a significant threat this afternoon and
evening along and north of the warm front due to training
thunderstorms.

.LONG TERM...
/Updated at 0245 PM CDT Sat Apr 18 2020/

Monday through Thursday.

With that initial storm system out of the way, we can start to look
towards the rest of the week. The upper level flow remains largely
zonal to WSW Monday and Tuesday, with dry weather indicated both
days. Another southern stream shortwave trough is forecast by the
models to move across the southern Plains and into the OH/TN valleys
in the Wednesday-Thursday time frame. The associated surface low is
forecast to track (roughly/generally speaking) from the ArkLaTex to
eastern KY or TN, with lowest pressures in the 990s.

Global models have now shown varying degrees of favorable
instability parameters, shear parameters, and severe weather
composite index parameters for at least a few runs now. I think
there is enough general agreement in the models now to introduce at
least a small confidence mention of severe/tornadoes in the HWO for
late Wednesday into Thursday. As per usual, there's still some
spatial, temporal, and magnitudinal (?) details to be hashed out.
But right now, it appears the main time frame of concern is late
Wednesday (probably overnight) into Thursday.

/61/

&&

.AVIATION...
06Z TAF Discussion.

Conditions to begin to deteriorate through the morning from
southwest to northeast as round one of strong to severe storms
move through. There may be a lull in the action once the warm
front moves through, but isolated to scattered storms could
develop and impact flights. The bigger impact to TAFs will be in
the afternoon after 18z in the west and possible through the end
of the in the southeast. Will continue to evaluate through the
period. Multiple AWW for MGM, TOI, and EET will likely be needed
through the second half of this cycle.

AMD NOT SKED will continue for ASN until further notice due to
persisting communication issues.

16

&&

.FIRE WEATHER...

A cold front will move through this morning with scattered rain
showers. Dry conditions are expected this afternoon with northwest
winds and RH values in the 35-45 percent range. A warm front will
move northward Sunday morning with multiple waves of showers and
storms expected through Sunday evening. Dry conditions should
return for Monday with RH values well above critical thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     66  55  71  47  74 / 100 100  30   0   0
Anniston    68  56  73  48  75 / 100 100  20   0   0
Birmingham  70  57  73  50  76 / 100 100  10   0   0
Tuscaloosa  72  57  74  51  78 / 100 100   0   0   0
Calera      71  58  73  50  75 / 100 100  10   0   0
Auburn      70  61  73  51  75 / 100 100  20   0   0
Montgomery  77  62  75  52  79 / 100 100   0   0   0
Troy        79  64  78  54  79 / 100 100  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through late tonight for the following
counties: Autauga...Barbour...Bibb...Bullock...Calhoun...
Chambers...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore...
Fayette...Greene...Hale...Jefferson...Lamar...Lee...Lowndes...
Macon...Marengo...Montgomery...Perry...Pickens...Pike...
Randolph...Russell...Shelby...St. Clair...Sumter...Talladega...
Tallapoosa...Tuscaloosa...Walker.

&&
Hazardous weather outlook, Apr 19, 3:13 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
313 AM CDT Sun Apr 19 2020

ALZ011>015-017>050-201115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
313 AM CDT Sun Apr 19 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There will be two waves of severe storms today. The first wave is
ongoing and is expected to continue through 11 AM. A few severe
storms could produce hail up to golf ball size and damaging winds up
to 60 mph. This threat covers all of Central Alabama.

A second, stronger wave of severe storms is expected this afternoon
and evening from 2 PM to midnight. The greatest threat for severe
storms and the tornado threat should remain across the southern half
of Central Alabama or along and south of a line from Sumter County to
Chilton County to Chambers County. Strong tornadoes, damaging winds
up to 80 mph and golf ball size will be possible in this area. To the
north, a few storms could produce damaging winds and quarter size
hail.

Training thunderstorms may result in flash flooding this afternoon
and evening.

Minor flooding is occurring along portions of the Tombigbee and
Black Warrior river basins. Please see flood statements for specific
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Minor flooding will continue along portions of the Tombigbee and
Black Warrior river basins through Sunday. Please see flood
statements for specific details.

There is a threat of another round of severe thunderstorms,
including tornadoes, across all of central Alabama from late
Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today and tonight. Please follow all local, state, and CDC guidelines
in regards to travel.

In the hours before

Special weather statement, Apr 19, 2:37 AM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Birmingham AL
237 AM CDT Sun Apr 19 2020

ALZ022-030-031-190830-
Greene AL-Pickens AL-Sumter AL-
237 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 330 AM CDT...

At 237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paulette, or 19 miles southwest of Aliceville, moving northeast at 55
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Aliceville, Gordo, McMullen, Garden, Mantua, Panola, Jena, Benevola,
Johnston Lake, Geiger, Gainesville Lake Campground, Warsaw, Dillburg,
George Downer Airport, Kirk, Pleasant Ridge, Pioneer, Cochrane and
Lewiston.

LAT...LON 3309 8833 3338 8784 3308 8783 3285 8836
TIME...MOT...LOC 0737Z 238DEG 46KT 3294 8841

87/GRANTHAM
Special weather statement, Apr 19, 4:27 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Birmingham AL
427 AM CDT Sun Apr 19 2020

ALZ022-030-031-191015-
Greene AL-Pickens AL-Sumter AL-
427 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PICKENS...NORTHERN
GREENE AND NORTHWESTERN SUMTER COUNTIES UNTIL 515 AM CDT...

At 427 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cooksville, or 16 miles southwest of Aliceville, moving east at 60
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Union, New West Greene, Mantua, Panola, West Greene, Knoxville,
Geiger, Snoddy, Warsaw, Clinton, Pleasant Ridge, Cochrane and
Lewiston.

LAT...LON 3306 8833 3312 8784 3302 8783 3302 8771
      3299 8771 3298 8775 3296 8774 3295 8775
      3295 8773 3294 8774 3293 8776 3293 8777
      3291 8776 3290 8777 3286 8836
TIME...MOT...LOC 0927Z 263DEG 51KT 3296 8837

87/GRANTHAM
Special weather statement, Apr 19, 5:29 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 AM CDT Sun Apr 19 2020

ALZ025-034>036-191115-
Chilton AL-Bibb AL-Shelby AL-Coosa AL-
529 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHILTON...SOUTHERN
SHELBY...BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 615 AM CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm near
Low Gap, or 9 miles west of Brent, moving east at 65 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Calera, Montevallo, Brent, Columbiana, Centreville, Jemison,
Wilsonville, Thorsby, West Blocton, Wilton, Gap Of The Mountain,
American Village, West Centreville, Marble Valley, Ashby, Brierfield
Ironworks Park, Low Gap, Mertz, Lay Lake Dam and University Of
Montevallo.

LAT...LON 3301 8732 3309 8731 3321 8646 3320 8646
      3319 8650 3317 8650 3313 8646 3310 8649
      3310 8645 3291 8644 3289 8740 3300 8741
TIME...MOT...LOC 1029Z 264DEG 58KT 3299 8732

87/GRANTHAM
Special weather statement, Apr 19, 6:14 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
614 AM CDT Sun Apr 19 2020

ALZ025-027-034>036-191200-
Chilton AL-Bibb AL-Shelby AL-Talladega AL-Coosa AL-
614 AM CDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...
NORTHEASTERN CHILTON...SOUTHEASTERN SHELBY...EAST CENTRAL BIBB AND
NORTHWESTERN COOSA COUNTIES UNTIL 700 AM CDT...

At 614 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jemison, moving east at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calera, Montevallo, Columbiana, Jemison, Wilsonville, Talladega
Springs, Thorsby, Wilton, Gap Of The Mountain, Strickland Crossroads,
Marble Valley, Moriah, Fayetteville, Ashby, Brierfield Ironworks
Park, Lay Lake Dam, University Of Montevallo, Unity, Lay Lake and
Mitchell Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3291 8691 3309 8694 3323 8639 3291 8633
TIME...MOT...LOC 1114Z 262DEG 47KT 3301 8680

40/Sizemore

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter21 days
Apr 18, 9:40 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter21 days
Apr 19, 2:37 AM CDTSpecial Weather StatementBMXPickens53 min
Apr 19, 4:27 AM CDTSpecial Weather StatementBMXGreene48 min
Apr 19, 4:53 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Tuscaloosa49 min
Apr 19, 5:29 AM CDTSpecial Weather StatementBMXBibb46 min
Apr 19, 6:14 AM CDTSpecial Weather StatementBMXShelby46 min
Apr 19, 6:46 AM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Apr 19, 6:57 AM CDTSpecial Weather StatementBMXFayette33 min
Apr 19, 7:21 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa54 min
Apr 19, 7:41 AM CDTSpecial Weather StatementBMXJefferson34 min
Apr 19, 7:52 AM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa24 min
Apr 19, 8:00 AM CDTFlash Flood WarningBMXBibb, Chilton, Coosa, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 8:52 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby29 hr
Apr 19, 8:56 AM CDTRiver Flood WarningBMXElmore, Montgomery4 days
Apr 19, 9:03 AM CDTRiver Flood WarningBMXDallas, Perry3 days
Apr 19, 9:13 AM CDTFlash Flood WarningBMXTallapoosa3 hr
Apr 19, 10:35 AM CDTSpecial Weather StatementBMXPickens40 min
Apr 19, 10:45 AM CDTSevere Thunderstorm WarningBMXPickens26 min
Apr 19, 10:59 AM CDTFlash Flood Warning Considerable damage threatBMXBibb, Chilton, Coosa, Shelby, Talladega3 hr
Apr 19, 11:09 AM CDTSpecial Weather StatementBMXTuscaloosa36 min
Apr 19, 11:42 AM CDTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa3 hr
Apr 19, 12:45 PM CDTAreal Flood AdvisoryBMXChambers, Tallapoosa4 hr
Apr 19, 12:57 PM CDTFlash Flood WarningBMXBarbour, Bullock3 hr
Apr 19, 1:57 PM CDTAreal Flood WarningBMXBibb, Chilton, Coosa, Perry, Shelby, Talladega6 hr
Apr 19, 2:11 PM CDTSpecial Weather StatementBMXDallas34 min
Apr 19, 2:21 PM CDTSpecial Weather StatementBMXSumter24 min
Apr 19, 2:44 PM CDTSpecial Weather StatementBMXGreene31 min
Apr 19, 2:53 PM CDTAreal Flood AdvisoryBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa3 hr
Apr 19, 3:21 PM CDTFlash Flood WarningBMXChambers, Tallapoosa3 hr
Apr 19, 3:48 PM CDTSpecial Weather StatementBMXSumter27 min
Apr 19, 4:22 PM CDTSpecial Weather StatementBMXMarengo23 min
Apr 19, 4:48 PM CDTSevere Thunderstorm WarningBMXMarengo42 min
Apr 19, 5:08 PM CDTSevere Thunderstorm WarningBMXSumter37 min
Apr 19, 5:21 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Lee, Macon, Tallapoosa3 hr
Apr 19, 5:23 PM CDTSpecial Weather StatementBMXElmore37 min
Apr 19, 5:30 PM CDTSpecial Weather StatementBMXLee45 min
Apr 19, 5:40 PM CDTSpecial Weather StatementBMXMarengo35 min
Apr 19, 5:55 PM CDTTornado WarningBMXMarengo23 min
Apr 19, 6:18 PM CDTSpecial Weather StatementBMXLowndes42 min
Apr 19, 6:35 PM CDTSevere Thunderstorm WarningBMXLowndes40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.